MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-8-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-3.5-8-3d-es.Lot#223322030.Found the axium prime pusher broken at ~141.0cm from the proximal end, ~47.3cm from the pusher distal end.The pusher was retained by the release wire.The release wire coin was pulled back from the lumen stop.The implant coil was detached from the pusher.The implant coil was damaged and stretched and had lost its original shape.The implant coil polypropylene filament was intact.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report was confirmed.The implant coil can become damaged if advanced against resistance.Possible causes of ¿coil resistance/stuck in catheter¿ include use of an incompatible catheter, catheter damage, lack of hydration before procedure, user does not maintain a continuous flush, or tortuous anatomy.The axium prime coil was prepared prior to use (which includes coil hydration), ruling out ¿lack of hydration¿ as a potential cause.The patient¿s vessel tortuosity was reported to be ¿moderate¿; therefore, it is unlikely the patient¿s vessel tortuosity contributed to the event.Information regarding if a continuous flush was used was not reported; therefore, ¿user does not maintain a continuous flush¿ could not be ruled out as a potential cause.The catheter used in the event was not returned.In addition, the make/model of the catheter was not provided.An analysis of the catheter could not be performed and ¿use of an incompatible catheter¿ and ¿catheter damage¿ could not be ruled out as potential causes.The cause for the reported resistance could not be determined due to insufficient information.Regarding the implant coil detachment, the coil can become detached when the pusher is broken, and the release wire pulled.However, the cause for the pusher damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that after about 1/3 of the coil was deployed, the surgeon could not advance it anymore.The surgeon pulled the coil back into the catheter and removed the coil.It was noted that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The patient was undergoing a coil embolization procedure to treat an unruptured saccular basilar artery aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 4mm.Blood flow was normal.Vessel tortuosity was moderate.No patient symptoms or further complications were reported as a result of this event.Additional information received reported that when drop the coil about 1/3 coil, doctor can't push anymore.He pulled the coil back to the catheter and pulled out the coil.Coil resistance/stuck in catheter was noted.No patient symptoms were reported.Additional information received reported the patient did not experience any symptoms or complications associated with this event.It was noted that the coil was removed.The coil came out of the introducer sheath smoothly.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17237999
Report Number9612164-2023-02919
Device Sequence Number17908383
Product Code KRD
UDI-Device Identifier00847536021266
UDI-Public00847536021266
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberAPB-3.5-8-3D-ES
Device Catalogue NumberAPB-3.5-8-3D-ES
Device Lot Number223322030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown